Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Sep 29, 2007, 3:58 AM CDT for Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 3:58 AM CDT (08:58 UTC)
- Expired
- Sep 29, 2007, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 290858 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 358 AM CDT SAT SEP 29 2007 ...STRONG WINDS EXPECTED THROUGH TONIGHT ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... .A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY OVER EASTERN COLORADO. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN. AS RESULT...STRONG SOUTH WINDS WILL IMPACT THE NORTHWEST TEXAS PANHANDLE AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE. OKZ001-002-TXZ001-002-006-291700- /O.NEW.KAMA.WI.Y.0004.070929T0900Z-070930T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 358 AM CDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTHERLY WIND SPEEDS WILL INCREASE INTO THE 30 MPH TO 40 MPH RANGE WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST TEXAS AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLES THROUGH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJB
2 follow-up statements
000 WWUS74 KAMA 291645 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1145 AM CDT SAT SEP 29 2007 ...STRONG WINDS EXPECTED THROUGH TONIGHT ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... .A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY OVER EASTERN COLORADO. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO REMAIN TIGHT THIS AFTERNOON AND EVENING. AS RESULT...STRONG SOUTH WINDS WILL IMPACT THE NORTHWEST TEXAS PANHANDLE AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE. OKZ001-002-TXZ001-002-006-300045- /O.CON.KAMA.WI.Y.0004.000000T0000Z-070930T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 1145 AM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTHERLY WIND SPEEDS WILL REMAIN IN THE 30 MPH TO 40 MPH RANGE WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST TEXAS AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLES THROUGH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHNEIDER
000 WWUS74 KAMA 292033 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT SEP 29 2007 ...STRONG WINDS EXPECTED THROUGH TONIGHT ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... .A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY OVER EASTERN COLORADO AND WILL CAUSE THE SURFACE PRESSURE GRADIENT TO REMAIN TIGHT THROUGH THIS EVENING. AS RESULT...STRONG SOUTH WINDS WILL IMPACT THE NORTHWEST TEXAS PANHANDLE AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE. OKZ001-002-TXZ001-002-006-300300- /O.CON.KAMA.WI.Y.0004.000000T0000Z-070930T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 333 PM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY...ISSUED BY THE NATIONAL WEATHER SERVICE IN AMARILLO...REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTHERLY WIND SPEEDS WILL REMAIN IN THE 30 MPH TO 40 MPH RANGE WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST TEXAS AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLES THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHNEIDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:58 AM CDT, 0 minutes earlier.
Area forecast discussion, Sep 29, 3:58 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
358 AM CDT SAT SEP 29 2007
.DISCUSSION...
A FEW FORECAST ISSUES FOR THE SHORT TERM. THE FIRST WILL BE THE
STRENGTH OF THE WINDS TODAY. STRONG LL JET EVIDENT FROM TUCUMCARI
PROFILER DATA WITH RUC ANALYSIS SHOWING A 50KT TO 55KT JET DIPPING
OVER THE PANHANDLES THIS MORNING. MODELS SUGGEST THE SFC TROUGH
STRETCHING SOUTH ALONG THE LEE SIDE OF THE ROCKIES INTO THE
PANHANDLES WILL STRENGTHEN THROUGH THE DAY. SFC PRESSURE AND 700MB
HEIGHT GRADIENTS WILL BE TIGHTEST ACROSS THE NORTHWEST CWA. SO
DECIDED TO ISSUE A WIND ADVISORY FOR THE NORTHWEST TEXAS AND CENTRAL
TO WESTERN OKLAHOMA PANHANDLES THROUGH 03Z TONIGHT...WITH SUSTAINED
WINDS AROUND 30KT AND GUSTS NEAR 40KT. WITH THE GRADIENTS NOT AS
INTENSE FURTHER SOUTH AND EAST...DECIDED AGAINST THE WINDS ADVISORY
FOR THE REST OF THE PANHANDLES. HOWEVER...WITH ANY DAYTIME
MIXING...THE STRONG LL JET WILL BRING WINDS NEAR ADVISORY CRITERIA
FOR THE CENTRAL TO NORTHEAST TEXAS AND EASTERN OKLAHOMA PANHANDLES.
AS FOR PRECIP CHANCES...UPPER LOW OVER THE WESTERN US WILL PUSH EAST
TOWARD THE PANHANDLES...THEN LIFT TO THE NORTHEAST ACROSS COLORADO
AND KANSAS. SO UPPER FLOW OVER PANHANDLES WILL REMAIN OUT OF THE
SOUTHWEST TODAY. THINKING THERE WILL BE SOME RECOVERY TIME FROM THIS
MORNINGS STORMS...SO LEFT THE DRY FORECAST IN FOR MOST OF THE
PANHANDLES THROUGH 18Z. THEN KEPT THE SLIGHT CHANCE TO CHANCE POPS IN
FOR THE AFTERNOON AND EVENING HOURS WITH THE HIGHEST POPS ACROSS THE
NORTHERN CWA. INSTABILITY WILL NOT BE AS IMPRESSIVE AS FRIDAY...SO
THINKING THE PRIMARY STORM INITIATION MECHANISM WILL BE THE UPPER
TROUGH WITH EMBEDDED SHORT WAVES RATHER THAN DAYTIME HEATING INDUCED
STORMS...EVEN THOUGH CAPPING SHOULD NOT BE AN ISSUE. THE TROUGH THEN
DRAGS ACROSS THE PANHANDLES SUNDAY MORNING SO LEFT POPS IN THROUGH
18Z SUNDAY. AS THE TROUGH LIFTS EAST...A COLD FRONT WILL SNEAK DOWN
ALONG THE ROCKIES INTO THE PANHANDLES SUNDAY AFTERNOON...SO LOWERED
TEMPS A FEW DEGREES ACROSS THE NORTH. THIS FRONT IS MORE PACIFIC IN
NATURE THOUGH SO TEMPS SHOULD ONLY FALL INTO THE UPPER 70S.
A SECOND UPPER TROUGH WILL MOVE TOWARD THE PANHANDLES MONDAY INTO
TUESDAY. MODELS HAVE SLOWED DOWN THE TROUGH FROM PREVIOUS RUNS SO
LIKEWISE PUSHED BACK POPS TO FOCUS ON THE MONDAY NIGHT INTO TUESDAY
TIME FRAME. ALSO INCREASED POPS INTO THE CHANCE RANGE. THIS SECOND
UPPER TROUGH WILL BRING ANOTHER PACIFIC COLD FRONT SO TRENDED A BIT
LOWER THAN GUIDANCE ESPECIALLY ACROSS THE NORTHERN ZONES. AFTER
TUESDAY...UPPER FLOW WILL TRANSITION SLOWLY FROM ZONAL BACK TO
SOUTHWEST FLOW ALOFT AHEAD OF YET ANOTHER APPROACHING UPPER TROUGH.
MODELS ARE NOT YET SURE HOW TO HANDLE THIS THIRD UPPER TROUGH...SO
DECIDED TO HOLD OFF ON POPS FOR NOW. BUT IF CURRENT TREND
CONTINUES...THINKING THE SOUTHWEST FLOW ALOFT COMBINED WITH LL
MOISTURE RETURN WILL CONTRIBUTE TO ISOLATED SHOWERS.
OTHERWISE...WENT WITH GUIDANCE TEMPS THROUGH THE EXTENDED AND STAYED
DRY AFTER TUESDAY.
JJB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 81 61 80 59 83 / 5 20 20 5 20
BEAVER OK 84 63 84 56 88 / 5 30 20 5 10
BOISE CITY OK 83 55 75 51 83 / 20 30 10 5 20
BORGER TX 85 66 83 62 87 / 10 30 20 5 10
BOYS RANCH TX 86 63 83 58 87 / 10 20 20 5 20
CANYON TX 81 62 84 57 85 / 5 20 20 5 20
CLARENDON TX 82 63 85 63 83 / 5 20 20 5 10
DALHART TX 84 57 78 53 83 / 20 30 10 5 20
GUYMON OK 86 64 79 54 88 / 20 30 10 5 20
HEREFORD TX 83 62 86 55 83 / 10 20 20 5 20
LIPSCOMB TX 82 64 86 58 86 / 5 30 20 5 10
PAMPA TX 81 63 82 63 83 / 5 20 20 5 10
SHAMROCK TX 85 64 87 63 85 / 5 20 20 5 10
WELLINGTON TX 86 65 88 65 85 / 5 20 20 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY...SHERMAN.
OK...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
03/14Hazardous weather outlook, Sep 28, 3:37 PM CDT, 12 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT FRI SEP 28 2007 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 337 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. SOUTH TO SOUTHEAST WINDS WITH SPEEDS OF 15 TO 25 MPH AND 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT. CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH SATURDAY. SCHNEIDER
In the hours before
Special weather statement, Sep 28, 11:38 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1138 PM CDT FRI SEP 28 2007 TXZ001-006-290515- DALLAM TX-HARTLEY TX- 1138 PM CDT FRI SEP 28 2007 ...STRONG THUNDERSTORM IN WESTERN DALLAM AND NORTHWESTERN HARTLEY COUNTIES... AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF WARE MOVING EAST NORTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Nearby
Wind Advisories in Texas, 2007Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.